MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number B2100-060
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Unspecified Heart Problem (4454)
Date of Event 11/10/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that the procedure was to treat a lesion left subclavian artery and cephalic vein.The 10x60mm armada 35 balloon dilatation catheter (bdc) was used in the procedure; however, during retraction of the bdc resistance was noted and the balloon dislodged from the bdc shaft inside the patient.A snare was used to remove the dislodged balloon was removed from the patient.There was a clinically significant delay reported in the procedure.Post procedure the patient reportedly died.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information provided, a definitive cause for the reported difficulty removing the device could not be determined; however, the separation, unexpected medical intervention, and delay to treatment/therapy appear to be related to circumstances of the procedure.Possible factors that can contribute to difficult to remove/resistance post-inflation include, but are not limited to, the balloon not being fully deflated prior to removing the device, loose balloon folds, challenging anatomy, guiding catheter lumen obstructions, kinks, bends, or procedural technique.In this case, a conclusive cause for the reported difficulty cannot be determined since the device was not returned for analysis and limited information was provided.In this case, it is likely that inadvertent manipulation of the device during attempts to remove it, as difficulty was experienced, resulted in the reported separation.Additionally, a conclusive cause for the reported patient effects of death and unspecified heart problem and the relationship to the device, if any, cannot be determined.The reported patient effect of death is listed in the percutaneous transluminal angioplasty (pta), armada 35 / armada 35 ll, global, instructions for use as a known patient effect.A medical review was conducted by an abbott vascular clinical specialist.Based on information reported, the armada 35 balloon dilatation catheter (bdc) inflated and deflated as intended.While the balloon catheter was reported to have resistance upon removal with an occurrence of dislodgment, there is insufficient information to establish a relationship between device performance and the patient¿s death.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA¿
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23759420
Report Number2024168-2025-11906
Device Sequence Number15985373
Product Code LIT
UDI-Device Identifier08717648155529
UDI-Public(01)08717648155529(17)270831(10)40312G1
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberB2100-060
Device Catalogue NumberB2100-060
Device Lot Number40312G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer01/30/2026
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexUnknown